Posted by: joe | 2008-11-24

can the morning after pill cause this?

hi doc,

i had my last period on the 23rd of oct on the 12th of nov i had unprotected sex i know it was not in my fertile period but i panicked and i took the morning after pill on that friday nite the 14th of nov. my period wa due on thursday the 20th it didnt come till friday nite. its not like my normal period on friday there was spotting and saturday the same spotting it was very lite. yesterday it became a bit heavier but its still not my normal period could the morning after pill cause this? or could there be a chance that i am pregant? this is the first time ive taken the morning after pill. the pill i took was norvelo and i took the 2 pills 1 time as the pharmacist tld me top take both.i didnt bleed or spot after wards

i has a miscarriage in feb and my husband and i are not ready for a baby yet. i went to the goverment clinic last week but the nurse checked my bllod pressure which was 153/92 and she refused to give me the pill. i am over weight and i am struggling to loose weight is there a pill you can recommend that is safe to use in high blood pressure.

thank you so much for your help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The spotting is most likely related to the morning after pill, but do a pregnancy test to be sure.
The nurse is quite correct. If you have high blood pressure, you are not allowed to use ANY of the combined contraceptive pills. Your options are Microval (mini-pill, n ot as reliable), the injectable or an IUCD.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.